EE Chapter 80 Thyroid Disorders Q&A (1 OF 51) Sample Questions
1. A 49-year-old woman is using treatment of Synthroid 75 mcg daily for hypothyroidism. She complains palpitation, weight loss and sensitivity to heat. What is appropriate?
- A. Refer doctor to increase dose of Synthroid 100 mcg.
- B. Refer to doctor to decrease dose of Synthroid.
- C. Hypothyroid symptoms so should refer to doctor.
- D. She may have some new problem so refer to doctor.
- E. None
1. Read the question. You are asked for an appropriate action for a patient’s response to a medication.
2. Look for cues and keywords or key phrases. There are multiple cues in this question: palpitation, weight loss and sensitivity to heat. Key phrase, Synthroid 75 mcg daily. In answering this type of question, it is helpful to go back to the concepts of hypo and hyperthyroidism symptoms. Refer to Misbah’s EE flashcard to help you memorize. Clearly, the patient is experiencing hyperthyroidism symptoms as a result of overdosing on a hypothyroidism medication.
3. Thus, the correct answer is B.